MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L54 TA; SCREW, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L54 TA; SCREW, FIXATION, BONE
Catalog Number 04.211.054S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hrs.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent the orif with the va locking screw in question for the commissural humerus fracture.The fracture was temporarily fixed with k-wire and four holes of va-dhp posterior lateral were temporarily fixed both proximally and distally.First, the screw in question was inserted.After insertion, it was confirmed that the screw broke just below the screw head when the surgeon attempted to check the lateral image.The broken screw was removed.A cortex screw was inserted into the third hole from the proximal.Then, the distal to proximal area were fixed, and inner area was fixed with a plate.The patient was in a posterior approach and the image was placed at an angle.The only way to check the lateral image was to twist the affected side, which applied an excessive load on the screw in question.The surgeon guessed that it caused the screw breakage.In addition, the patient remained unstable event after the reduction and temporary fixation, which might have caused only the distal fragment to twist when the arm was twisted.This was the first time the surgeon has experienced a screw breakage, so that he requested to investigate the screw in question.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for one (1) va lockscr ã¸2.7 head 2.4 self-tap l54 ta.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that va lockscr ã¸2.7 head 2.4 self-tap l54 ta was broken across the neck between the head and the shaft.Both fragments were received.No other issues were observed.A dimensional inspection for the va lockscr ã¸2.7 head 2.4 self-tap l54 ta was not performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va lockscr ã¸2.7 head 2.4 self-tap l54 ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: 2.7mm variable angle locking screw self-tapping, stardrive recess 02_211_008_susa rev.C (current and manufactured) part # 04.211.054s.Lot # 6l91398.Manufacturing site: werk selzach.Release to warehouse date: 04 may 2020.Expiration date: 01 may 2030.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.211.054.Non-sterile lot # 17p9135.Manufacturing site: werk selzach.Release to warehouse date: 27 sep 2019.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L54 TA
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18039484
Report Number8030965-2023-13590
Device Sequence Number7287737
Product Code HWC
UDI-Device Identifier10886982119193
UDI-Public(01)10886982119193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.211.054S
Device Lot Number6L91398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown